Doctor insights on:
Does Effexor Cause Constipation
I've been on 75 mg of Effexor for gad for 3 wks. Some side-effects (constipation, lowered appetite), but no reduction in anxiety. Give it more time?
They say 6-8 wks: The time to maximal symptom reduction varies greatly. Early relief may be mostly placebo effect, but the great bulk of users agree that full function can be as long as 6-8 weeks. So, if you can tolerate the side effects, give it more time. But do talk with your doctor so both of you know what's happening and what to expect. Consider a talk therapist too since many mds have so little time. Best! ...Read more
Venlafaxine (effexor) is an snri (serotonin and norepinephrine reuptake inhibitor) that is used for the treatment of depression; depression & anxiety; generalized anxiety disorder; & social anxiety. Effexor xr is sometimes used for panic disorders. It can cause nausea, headaches, anxiety, insomnia, drowsiness. & hypertension. Seizures have been reported. Be careful not ...Read more
Besides constipation, only side-effect of Effexor (150mg for GAD) is vivid, anxiety-provoking dreams. Gone from 1 biweekly to daily! Lower dose?
Anxiety, Aging: I understand your Anxiety. At age 65, many people go through Anxiety due to aging, medical problems, loss of loved ones, loneliness, neglect from children, retirement and finances. Effexor can cause constipation and abnormal dreams. Sprycel and Flomax can cause insomnia. Lack of effectiveness with Effexor 150mg/day indicates need to see a Psychiatrist for Therapy, other medications, Relaxation. ...Read moreSee 2 more doctor answers
Only side-effect of Effexor (150mg, 9 months): constipation. In tapering off (over 6 wk.) and 6 wks since: loose bowels/ diarrhea. Withdrawal effect?
Is it possible to be weaned off the Effexor and get my body back to normal? I have been taking Effexor for years. A doctor recently increased my dosage to 300mg from 75mg. I have major digestive issues (constipation), i can't loose weight no matter what i
Serotonin : Serotonin discontinuation symptoms, associated with abrupt discontinuation of Effexor , could be related to it`s short half life. In most cases, this may be minimized by slowly tapering the dosage. Another strategy would be using a low dosage of a long acting ssri like fluoxetine.. The physical symptoms include problems with balance, gastrointestinal and flu-like symptoms, and sensory and sleep disturbances. Psychological symptoms include anxiety and/or agitation, crying spells, irritability and aggressiveness. ...Read moreSee 1 more doctor answer
I take the generic for Effexor XR experience lots of side effects, dry mouth, sweating , muscle weakness, constipation. How can I prevent them?
Ever since i started taking the generic for Effexor xr, i've been getting constipated all the time. I haven't changed my diet either. Help!
Talk to doctor: In my practice, most antidepressants, including Effexor xr, don't usually cause constipation. You need to carefully discuss this with your treating physician. There may be other general medical illnesses going on, medication interactions, and so on. Treatments for constipation are very effective once the causes are determined. Talk to your doctor. ...Read moreSee 1 more doctor answer
Reversible: Alot of the psychiatric medications can cause GI side effects. Usually constipation is a problem. This is because there is alot of serotonergic innerevation in the GI system, maybe even more than the brain. But, the bowels usually adapt, and if not they normalize when the med is discontinued. ...Read more
To date,: there are no long term effects of effexor. It can cause GI effects- these are not severe symptoms, usually go away, and are limited to diarrhea or conversely in some patients, constipation; nausea, and rarely vomiting. Again it's usually early on. If you're suffering from severe gastrointestinal problems, you need to see your Primary care provider to have this checked. Good luck! ...Read more
Effexor overdose: I am more concerned with your repeated suicide attempts than with effects of medication. Discuss a plan with your doctor regarding future therapy for your depression to help u explore alternatives to cope with despair and thoughts of self harm. ...Read moreSee 1 more doctor answer
Same symptoms: Usually, when pt experiences what appears to be a "plateau" in response to antidepressants, it could be that the medication needs adjustment. This is presuming there have been no other changes that have occurred, such as changes in other medications, new medical conditions, or increased psychosocial stressors. Inadequate medication adherence can also present similarly. Discuss with doctor. Best. ...Read more
- Talk to a doctor live online for free
- Does almond milk cause constipation?
- Does red wine cause constipation?
- Does ibuprofen cause constipation?
- Ask a doctor a question free online
- Does biotin cause constipation?
- Does pepto bismol cause constipation?
- Does pomegranate cause constipation?
- Does honey cause constipation?
- Talk to a gastroenterologist online